MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP TSH3-ULTRA (TSH3-UL); TSH3-UL IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP TSH3-ULTRA (TSH3-UL); TSH3-UL IMMUNOASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the discordant tsh3-ultra result is possibly the rare variant of tsh.Siemens healthcare diagnostics is investigating.The ifu states in the interpretation of results: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the ifu states in the limitations section: "as with any immuno-recognition measurement of a peptide, extremely rare genetic variants may exhibit varying degrees of detection." mdr 1219913-2019-00007 was filed for the same event.
 
Event or Problem Description
A false low advia centaur xp tsh3-ultra ((tsh3-ul) result was obtained for a patient sample.The result was considered discordant with the tsh assay.The result was higher for tsh.The sample was also tested on an alternate method and the result was higher than the tsh3-ultra result.It is unknown if patient treatment was prescribed or altered.There was no report of adverse health consequences due to the discordant tsh3-ultra result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr on (b)(6) 2019.01/28/2019 additional information: the most likely cause of the discordant results is the undetectable tsh due to the tsh variant that is described in important product safety information document #(b)(4) published in may 2013.The customer understands this and requires no further support from siemens on this event.The instrument is performing within specifications.No further evaluation of the device is required.Mdr 1219913-2019-00007 supplemental report 1 was filed for the same event.

Brand Name
ADVIA CENTAUR XP TSH3-ULTRA (TSH3-UL)
Common Device Name
TSH3-UL IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key8271147
Report Number1219913-2019-00006
Device Sequence Number11283042
Product Code JLW
UDI-Device Identifier00630414535654
UDI-Public00630414535654
Combination Product (Y/N)N
Initial Reporter CountryPK
PMA/510(K) Number
K150403
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2019
Device Model NumberN/A
Device Catalogue Number10282379
Device Lot Number319
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/24/2018
Supplement Date Received by Manufacturer01/28/2019
Initial Report FDA Received Date01/23/2019
Supplement Report FDA Received Date02/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1